Ask an expert
Question

16 Jan 2006

NETTLERASH, PENASILIN
HALLO DOCTOR, MY BABY IS 5.5 MONTHS OLD, ON SATURDAY SHE STARTED GETTING THESE RED SPOTS OVER HER BODY, ALMOST LIKE SHE IS ALERGIC TO SOMETHING, I TOOK HER TO THE HOSPITAL THEY SAY IT MIGHT BE OFF GRASS, SHE WAS ON GRASS FOR 1 MINUTE BUT HER WHOLE BODY IS FULL OF THESE HUGE RES SPOTS. THEY HAVE THIS WHITE CENTRE, ALMOST LIKE AN MISQUETO BIT JUST ALOT BIGGER, EVERYEVENING IT WILL APEAR LIKE BUMPS. I WENT ON THE INTERNET AND LOOKS LIKE NETTLERASH AS THE PICTURES SHOW. SHE DOES NOT HAVE FEVER OR NOT CRYING SHE IS STILL HAPPY, SHOULD I BE WORRIED MORE OF HOW LONG CAN THIS BE ON HER SKIN BEFORE IT DISSAPEAR? THERE IS NOW CHANGE THAT WE MADE IN HER FORMULA NO CHANGES IN FOOD NOTHING, THE ONLY THING THAT I CAN THINK OFF IS THAT I WAS GIVEN MEDICATION WITH PENASILIN IN LAST WEEK FOR BRONCHITIS AND I AM STILL BREASFEEDING, CAN THIS HAVE AN AFFECT?
Answer 472 views
Expert
childhood diseases
paediatrician

01 Jan 0001

This rash is called urticaria. She certainly can be allergic to the penicillin you are taking. She will clear up rapidly if you give her an antihistamine called phenergan. Ask your pharmacist.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.